Alert archive / South Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 8, 2013, 3:08 PM EDT for Richland County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 8, 2013, 3:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Columbia, SC
County Richland County, SC
The radar
The Columbia radar (KCAE), 17 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969
WWUS82 KCAE 081908
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
308 PM EDT MON JUL 8 2013
SCZ027-028-037-081930-
CALHOUN-LEXINGTON-RICHLAND-
308 PM EDT MON JUL 8 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...RICHLAND
AND CALHOUN COUNTIES THROUGH 330 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS...FROM NEAR COLUMBIA TO NEAR SANDY
RUN...MOVING SLOWLY EAST.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...EASTOVER...FOREST
ACRES...IRMO...OAK GROVE...PINE RIDGE...SPRINGDALE...ST. ANDREWS...
WEST COLUMBIA...WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3376 8103 3419 8128 3419 8121 3418 8118
3420 8117 3424 8085 3418 8087 3410 8076
3380 8060 3379 8060
TIME...MOT...LOC 1907Z 267DEG 9KT 3405 8102
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:02 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 8, 2:02 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 202 PM EDT MON JUL 8 2013 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE A MOIST SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH WEDNESDAY. A COLD FRONT WILL MOVE INTO THE REGION AND STALL LATE THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SURFACE ANALYSIS SHOWS A WEAK TROUGH OR AREA OF SURFACE CONVERGENCE FROM NORTHERN GA EAST-NORTHEAST ACROSS THE UPSTATE INTO EASTERN NC. 88D REGIONAL COMPOSITE ALREADY SHOWS SCATTERED SHRA/TSRA HAVE ALREADY DEVELOPED ALONG THE LINE. ADDITIONAL SHRA/TSRA ACTIVITY HAS ALSO DEVELOPED ACROSS THE CENTRAL MIDLANDS/CSRA. SPC MESOANALYSIS SHOWS THE CENTRAL MIDLANDS IN A VERY MOIST ATMOSPHERE WITH PW VALUES NEAR/AROUND 2.0 INCHES. THE AIRMASS HAS ALREADY BECOME UNSTABLE AND EXPECT THIS TO CONTINUE FOR THE REMAINDER OF THE AFTERNOON/EVENING. THE SINKING CONVERGENCE LINE...HIGH PW VALUES AND MODERATE INSTABILITY WILL HELP BE THE FOCUS OF ADDITIONAL SHRA/TSRA DEVELOPMENT. BELIEVE THE THREAT OF SEVERE WEATHER IS LOW. IF A STRONG STORM WOULD DEVELOP THE MAIN THREAT WOULD BE STRONG WINDS. HOWEVER...HAS IN RECENT DAYS THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN. THIS IS BASED ON LOCAL HEAVY RAIN POTENTIAL WORKSHEET AND STORM MOTION AROUND 10 TO 12 MPH. CONVECTION EXPECTED TO DIMINISH DURING THE LATE EVENING AND OVERNIGHT PERIOD AS FORCING WEAKENS. HOWEVER...LOCAL MODEL SUGGESTS LINGERING SHOWERS ESPECIALLY ACROSS THE PIEDMONT/CSRA. OVERNIGHT TEMPERATURES HAVE BEEN IN THE LOWER TO MID 70S AND THIS WILL CONTINUE TONIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO CIRCULATE MOIST AIR INTO THE FORECAST AREA. AIR MASS WILL LIKELY BE MODERATELY UNSTABLE EACH AFTERNOON AND EVENING. THE MODELS SHOW A WEAKNESS IN THE MID-LEVEL RIDGING AND SHORT WAVES MAY PROVIDE ENHANCED LIFT ACROSS THE AREA. FORECAST PRECIPITABLE WATER VALUES REMAIN ELEVATED AT 1.8 TO NEARLY 2 INCHES. GUIDANCE POPS SUGGEST SCATTERED THUNDERSTORMS MAINLY DIURNAL. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE GFS AND ECMWF CONTINUE TO SHOW A MOIST LOW-LEVEL ONSHORE FLOW DURING THE MEDIUM-RANGE PERIOD. DEEPENING UPPER TROUGHING IS FORECAST TO OCCUR ALONG THE EAST COAST WITH A CUT-OFF LOW DEVELOPING OVER THE SOUTHEAST STATES. COLD FRONT WILL MOVE INTO THE AREA LATE THURSDAY AND FRIDAY AND WILL PROVIDE FORECAST FOR CONVECTION. TROPICAL CONNECTION MAY ALSO ENHANCE PRECIPITATION. THIS PATTERN SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD BE COOLER THAN CLIMATOLOGY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... CONDITIONS CURRENTLY VFR ACROSS THE REGION. 88D REGIONAL COMPOSITE SHOWS WIDELY SCATTERED SHRA/TSRA DEVELOPING ACROSS THE CENTRAL MIDLANDS/CSRA AND ALSO ACROSS THE UPSTATE NC/SC BORDER. BASED ON RADAR TRENDS HAVE INCLUDED A TEMPO GROUP FROM 18Z THRU 20Z AT CAE/CUB FOR MVFR CONDITIONS. BEYOND THAT TIME PERIOD HAVE INCLUDED A VCSH FOR THE REMAINDER OF THE TAFS THROUGH 00Z. OVERNIGHT...MODELS NOT HANDLING THE POSSIBILITY OF LOW CLOUDS/FOG DEVELOPING OVERNIGHT. HAVE DECIDED TO MENTION A PERIOD OF MVFR FOG...BUT HAVE KEPT LOW CLOUDS SCATTERED WITH BROKEN MID CLOUDS. PLENTY OF LOW LEVEL MOISTURE OVERNIGHT...BUT RELATIVELY LIGHT WINDS. THIS WOULD TREND TOWARD A BETTER CHANCE OF FOG RATHER THAN STRATUS. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77
Hazardous weather outlook, Jul 8, 3:35 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 335 AM EDT MON JUL 8 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 335 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
308 PM EDT MON JUL 8 2013
SCZ027-028-037-081930-
CALHOUN-LEXINGTON-RICHLAND-
308 PM EDT MON JUL 8 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...RICHLAND
AND CALHOUN COUNTIES THROUGH 330 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS...FROM NEAR COLUMBIA TO NEAR SANDY
RUN...MOVING SLOWLY EAST.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...EASTOVER...FOREST
ACRES...IRMO...OAK GROVE...PINE RIDGE...SPRINGDALE...ST. ANDREWS...
WEST COLUMBIA...WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3376 8103 3419 8128 3419 8121 3418 8118
3420 8117 3424 8085 3418 8087 3410 8076
3380 8060 3379 8060
TIME...MOT...LOC 1907Z 267DEG 9KT 3405 8102The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:50 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster, Lexington, Newberry, Saluda | 55 min |
| Jul 7, 9:13 PM EDT | Areal Flood Advisory | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 62 min |
| Jul 7, 11:38 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 112 min |
| Jul 7, 11:56 PM EDT | Flash Flood Warning | CAE | Edgefield, McCormick | 3 hr |
| Jul 8, 2:07 PM EDT | Areal Flood Advisory | CAE | Aiken, Lexington | 53 min |
| Jul 8, 2:48 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Richland | 117 min |
| Jul 8, 3:28 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 47 min |
| Jul 8, 3:36 PM EDT | Areal Flood Advisory | CAE | Aiken | 54 min |
| Jul 8, 4:15 PM EDT | Areal Flood Advisory | CAE | Aiken | 2 hr |
| Jul 8, 4:16 PM EDT | Special Weather Statement | CAE | Kershaw | 44 min |
| Jul 8, 4:19 PM EDT | Special Weather Statement | CAE | Aiken | 41 min |
| Jul 8, 4:30 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lee | 60 min |
| Jul 8, 4:34 PM EDT | Areal Flood Advisory | CAE | Aiken | 116 min |
| Jul 8, 4:48 PM EDT | Special Weather Statement | CAE | Richmond | 27 min |
| Jul 8, 4:55 PM EDT | Areal Flood Advisory | CAE | Richmond | 65 min |
| Jul 8, 5:39 PM EDT | Areal Flood Advisory | CAE | Burke | 51 min |
Nearby
Special Weather Statements in South Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.